Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 11, NWS Green Bay, WI

January 31, 2011

NWS Green Bay, WI issued this small craft advisory at Jan 31, 2011, 4:57 AM CST. It took effect at Feb 1, 2011, 12:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 31, 2011, 4:57 AM CST (10:57 UTC)
In effect from
Feb 1, 2011, 12:00 AM CST
Expired
Jan 31, 2011, 3:48 PM CST
In force
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

043 
WHUS73 KGRB 311057
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
457 AM CST MON JAN 31 2011

...INCREASING NORTHEAST WINDS EXPECTED...

.A STORM SYSTEM DEEPENING TO THE SOUTH OF WISCONSIN WILL BRING A
PERIOD OF STRONG NORTHEAST WINDS.

LMZ541>543-311900-
/O.NEW.KGRB.SC.Y.0011.110201T0600Z-110202T1200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
457 AM CST MON JAN 31 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
CST WEDNESDAY. 

* WINDS WILL SHIFT TO THE NORTHEAST TONIGHT AND INCREASE TO 30 KTS
  BY TUESDAY EVENING.

* WAVES WILL BUILD THROUGH THE PERIOD WITH 3 TO 5 FT EXPECTED
  TONIGHT...INCREASING TO 9 TO 12 FT BY TUESDAY EVENING.

* FREEZING SPRAY WILL ALSO AFFECT THOSE OUT ON THE LAKE LATE
  MONDAY THROUGH TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
2 follow-up statements
694 
WHUS73 KGRB 311701
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1101 AM CST MON JAN 31 2011

...INCREASING NORTHEAST WINDS EXPECTED...

.A STORM SYSTEM DEEPENING TO THE SOUTH OF WISCONSIN WILL BRING A
PERIOD OF STRONG NORTHEAST WINDS.

LMZ541>543-010115-
/O.CON.KGRB.SC.Y.0011.110201T0600Z-110202T1200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1101 AM CST MON JAN 31 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 AM CST WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
6 AM CST WEDNESDAY. 

* WINDS WILL SHIFT TO THE NORTHEAST TONIGHT AND INCREASE TO 30 
  KTS BY TUESDAY EVENING. 

* WAVES WILL BUILD THROUGH THE PERIOD WITH 3 TO 5 FT EXPECTED 
  TONIGHT...INCREASING TO 9 TO 12 FT BY TUESDAY EVENING. 

* FREEZING SPRAY WILL ALSO AFFECT THOSE OUT ON THE LAKE LATE 
  MONDAY THROUGH TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
024 
WHUS73 KGRB 312148
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
348 PM CST MON JAN 31 2011

...WINDS AND WAVES INCREASING LATE TONIGHT THROUGH TUESDAY NIGHT...

..DEEPENING LOW PRESSURE OVER THE SOUTHERN PLAINS AND BUILDING
HIGH PRESSURE INTO THE NORTHERN PLAINS WILL RESULT IN A
TIGHTENING PRESSURE GRADIENT ACROSS LAKE MICHIGAN TONIGHT AND
TUESDAY. THE PRESSURE GRADIENT AND UNSTABLE CONDITIONS OVER THE
LAKE DUE TO RELATIVELY WARM WATERS WILL ALLOW GUSTY EAST TO
NORTHEAST WINDS TO DEVELOP LATE TONIGHT AND CONTINUE THROUGH
TUESDAY NIGHT.

LMZ541>543-010600-
/O.UPG.KGRB.SC.Y.0011.110201T0600Z-110202T1200Z/
/O.NEW.KGRB.GL.W.0003.110201T0600Z-110202T2200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
348 PM CST MON JAN 31 2011

...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM CST
WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS WILL SHIFT TO THE NORTHEAST TONIGHT AND INCREASE TO 30 KTS
  BY TUESDAY MORNING...WTIH GALE FORCE GUSTS TO 35 KTS EXPECTED.

* WAVES WILL BUILD THROUGH THE PERIOD WITH 3 TO 5 FT EXPECTED
  TONIGHT...INCREASING TO 7 TO 10 FT BY TUESDAY EVENING.

* FREEZING SPRAY WILL ALSO AFFECT THOSE OUT ON THE LAKE LATE 
  MONDAY THROUGH TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 31, 4:49 AM CST, 8 minutes earlier.

Area forecast discussion, Jan 31, 4:49 AM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
449 AM CST MON JAN 31 2011

.SHORT TERM...TODAY THROUGH TUESDAY. FORECAST CONCERNS ON SNOW AS
AREA TO BE IN FOR EXTENDED PERIOD OF LIGHT SNOW.

SEVERAL JET STREAKS WILL MOVE ACROSS THE AREA THROUGH TONIGHT...PROVIDING
WEAK BUT SUSTAINED LIFT. WEAK LOW LEVEL WARM ADVECTION MAINLY
FOCUSED TO THE SOUTH AND WEST OF AREA WILL ALSO PROVIDE LIFT
TODAY. MAIN BAND OF SNOW ASSOCIATED WITH WAA NOW MOVING INTO
SOUTHWEST WI. LIGHT SNOW ALSO MAKING SLOW PROGRESS EAST INTO
NORTHEAST WI. WHILE QPF VALUES EXPECTED TO BE LOW GIVEN CONTINUED
ADVECTION OF DRY AIR...LIFT FOCUSED IN DEEP LAYER OF GOOD
DENDRITIC GROWTH AREA...THUS THINK SNOW RATIOS WILL BE HIGHER THAN
NORMS. LOOKS LIKE 2 TO 4 INCHES NEXT 24 HOURS SOUTH OF A GRB TO
AUW LINE WITH LESSER AMOUNTS NORTH. ONLY EXCEPTION ALONG LAKESHORE
WHERE LLVL WINDS WILL EVENTUALLY LINE UP FROM THE NORTHEAST. AT
THIS TIME SFC WINDS REMAIN OFFSHORE AND 850MB FLOW TOO LIGHT.
RADAR INDICATING BAND OF MAINLY FLURRIES REMAINING OFFSHORE. AS
MOVE THROUGH TODAY WINDS SHIFT EAST AND THEN BACK TO THE NORTHEAST
LATE TONIGHT...STRENGTHENING AS LOW DEVELOPS TO OUR SOUTH. LES
TOOLS INDICATE BANDS COULD PRODUCE 3 TO 5 INCHES FROM LATE TONIGHT
INTO TUE FOR AT LEAST ADVISORY. GIVEN SOME UNCERTAINTY YET AND
LATER TIMING WILL DELAY ISSUING TO LATER SHIFT AND JUST HIGHLIGHT
IN HWO.

WITH CLOUDS AND SNOW HAVE MODERATED TEMPS A BIT...BRINGING HIGHS
DOWN A BIT TODAY.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY

THE STORM SYSTEM THAT IS EXPECTED TO DEVELOP OVER TEXAS TONIGHT
BEFORE MAKING ITS WAY TOWARD OHIO ON TUESDAY AND TUESDAY NIGHT IS
THE MAIN CONCERN DURING THIS PART OF THE FORECAST. THE STORM WILL
PRODUCE HEAVY SNOW AND BLOWING SNOW ACROSS SOUTHEAST WISCONSIN.
MINOR DIFFERENCES IN MODELS COULD PRODUCE MAJOR DIFFERENCES IN
SNOWFALL AMOUNTS...ESPECIALLY ACROSS THE SOUTHERN PART OF THE
AREA. ENOUGH UNCERTAINTY EXISTS THAT LETTING THE DAY SHIFT DECIDE
ON HEADLINES SEEMS THE BETTER CHOICE.

THE HEAVIEST SNOW SHOULD BE ON TUESDAY NIGHT AS THE SURFACE AND
UPPER SYSTEMS PASS SOUTHEAST OF THE FORECAST AREA AND JET DYNAMICS
ARE MOST FAVORABLE...RIGHT ENTRANCE REGION OF THE DEPARTING JET MAX
TO THE NORTH AND LEFT EXIT REGION OF ANOTHER JET MAX TO THE SOUTH.
THE PRECIPITATION SHIELD ASSOCIATED WITH THE SYSTEM SHOULD BE OUT
OF THE AREA BY MIDDAY ON WEDNESDAY AND WINDS SHIFT MORE TO THE
NORTH-NORTHWEST. 850MB PROGS INDICATED TEMPERATURES OVER LAKE
MICHIGAN GENERALLY IN THE -14C TO -16C RANGE WITH SPEEDS OF 20 TO
30 KNOTS INCREASING TO 40 TO 45 KNOTS. WARMEST LAKE SURFACE
TEMPERATURES APPEAR TO BE IN THE 3C TO 4C RANGE SO DELTA-T VALUES
WILL BE IN THE 17C TO 20C DEGREE RANGE...MORE THAN STEEP ENOUGH
FOR LAKE ENHANCEMENT/EFFECT. FETCH COULD BE AS MUCH AS 100 MILES
FROM NORTHERN LAKE MICHIGAN TO PARTS OF KEWAUNEE COUNTY AND
MANITOWOC COUNTY. ONCE WINDS SHIFT ON WEDNESDAY SNOW SHOWERS OFF
LAKE MICHIGAN WILL BECOME A PROBLEM SOMEWHERE ELSE. HAVE LEANED
TOWARD HIGHER QPF AND SNOW TOTALS NEAR THE LAKE SHORE BUT MAY NOT
HAVE GONE HIGH ENOUGH...BUT TOTALS FIT PRETTY WELL WITH WHAT MKX
HAD IN THEIR GRIDS.

NOT MUCH TIME DEVOTED TO THE REST OF THE LONG TERM DUE TO SNOW
ISSUES EARLY ON...BUT THINGS LOOK FAIRLY DRY AND THERE SHOULD BE A WARMING
TREND BY THE WEEKEND.
&&

.AVIATION...MVFR CIGS WITH SNOW EXPECTED THROUGH THE NEXT 24
HOURS...WITH VISBYS DROPPING AT TIMES INTO IFR CAT.
&&

.MARINE...STRENTHENING NE GRADIENT LATE TONIGHT AND TUE AS LOW
DEEPENS TO SOUTH OF REGION WILL BRING SMALL CRAFT CONDITIONS TO
THE LAKESHORE...WITH NEAR GALE FORCE GUSTS LATE TUE INTO TUE
NIGHT.  HEADLINES ISSUED.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TE/MG
Hazardous weather outlook, Jan 30, 3:11 PM CST, 13 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
311 PM CST SUN JAN 30 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-312115-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
311 PM CST SUN JAN 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

LIGHT SNOW MAY LEAD TO SLIPPERY ROADWAYS ACROSS CENTRAL AND
NORTHEAST WISCONSIN LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

LIGHT SNOW MAY CREATE HAZARDOUS TRAVEL CONDITIONS MONDAY AND MONDAY
NIGHT.

A MAJOR WINTER STORM IS GOING TO SIGNIFICANTLY AFFECT TRAVEL ACROSS
THE CENTRAL UNITED STATES TUESDAY INTO WEDNESDAY. THIS SYSTEM COULD
BRING SNOW TO PORTIONS OF CENTRAL AND NORTHEAST WISCONSIN TUESDAY
NIGHT INTO WEDNESDAY MORNING...MAINLY SOUTH AND EAST OF A LINE
FROM MARINETTE TO MARSHFIELD.

THERE IS STILL A GREAT DEAL OF UNCERTAINTY IN THE STORM TRACK WHICH
COULD SHIFT OVER THE NEXT 24 TO 36 HOURS AND AFFECT SNOWFALL AMOUNTS
ACROSS CENTRAL AND NORTHEAST WISCONSIN. STAY TUNED TO LATER FORECASTS...
WATCHES AND WARNINGS ON THIS DEVELOPING WINTER STORM...ESPECIALLY
IF YOU ARE HEADING SOUTH INTO SOUTHERN WISCONSIN OR NORTHERN ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT..

LMZ521-522-541>543-312115-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
311 PM CST SUN JAN 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

NORTHEAST TO NORTH GALES ARE EXPECTED TUESDAY NIGHT INTO WEDNESDAY
MORNING. A FEW GUSTS COULD APPROACH STORM FORCE SOUTH OF
KEWAUNEE.

RDM/ECKBERG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 10:03 AM CSTLake Effect Snow WatchGRBKewaunee, Manitowoc4 hr
Jan 31, 2:28 PM CSTLake Effect Snow WarningGRBKewaunee, Manitowoc10 hr
Jan 31, 2:28 PM CSTLake Effect Snow AdvisoryGRBKewaunee5 hr
Jan 31, 3:48 PM CSTGale WarningGRB43 hr

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.